Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Hold the Boat!

Posted by Rick on November 3, 1999, at 19:08:52

In reply to Re: Deb...The natural route, posted by Jan on July 4, 1999, at 17:47:11

Interesting to run across this thread in an Alta Vista search. It talks about Pindolol as a tinnitus-fighter, while my experience has been *quite* different. It also talks about the purportedly powerful AD effects of Buspar and Pindolol taken simultaneously -- depression relief on par with Luvox, but with very rapid onset of relief.

I just DUMPED the Buspar+simultaneous Pindolol after 7 weeks, with one of the primary reasons being that my longtime mild-to-moderate tinnitus had turned into a 24/7 screeching racket! I guess we've got a MAJOR case of YMMV going on here!

I added Pindolol to my Klonopin regimen about three months ago, and my tinnitus remained its usual variable self. Then I added the Buspar -- a mere 7.5 mg morning and 7.5 mg at night, and the tinnitus became a lot louder and more persistent immediately. I kept expecting this side effect to subside, but "no go". I haven't read a lot about tinnitus, but my limited surfing kept turning up a
long-list of drugs which can cause tinnitus. Aspirin (which I started taking daily long before the Buspar) and Buspar were listed as among the top offenders. Several anti-hypertensives, including the very common beta blocker Lopressor/Toprol/Metoprolol, were on the list of possible tinnitus inducers.

Now, my problem is Anxiety (esp. Social Phobia), not depression. I was doing great in that regard, but the Buspar+Pindolol side effects (tinnitus, dizziness,fatigue -- all much more bothersome at night) just wouldn't go away. And I wasn't sure the Buspar and/or Pindolol and/or purported beneficial interaction of the two meds were helping me. I theorized that the Pindolol (which DOES list tinnitus as a possible side effect in its official monograph) might be exacerbateing the Buspar tinnitus. Also, I thought the Pindolol might be causing my nightly, annoying weird dreams AND my dry, irritated eyes (both listed as possible side fx). So I dumped the Pindolol. Nope, no change in the racket. So about three days ago, I dumped the Buspar, too.

Well, the amplified 24/7 tinnitus stayed with me. And the last few days I noticed that the Klonopin didn't seem to be working *quite* as well as usual, so I popped half a 5 mg. Pindolol, and within 15 minutes I felt MUCH more relaxed. So, while I've never heard of Pindolol augmenting a Benzo, I'm beginning to think that the K+P was the key to how well I've been doing (i.e., 75-80% relief on K alone, 95% on K+P. And it certainly doesn't hurt that Pindolol's antihypertensive effects brought my BP and heart rate -- which moving back up to higher-than-desired levels -- back down. And I'm a *bit* more fatigued than when I was taking the K alone, but not nearly so much as when I was taking all three, and certainly not dizzy. Regardless, even though there's a lot of dispute about the benefits of Pindolol's unique mechanism's, I'm a fan. It's a cool med, alright.

Now a question: Does anyone know if drug-induced tinnitus is reversible?? I'm hoping that the worsened, relentless tinnitus is hanging around simply because it takes awhile to get all the Buspar out of my system (any thoughts on THIS aspect)? Thanks in advance for your thoughts.


Now, to my surprise, I sit here with screeching sounds in my head, check out Psycho-Babble for the first time in awhile, and read that Pindolol cancels out Tinnitus! Not for me, at least. But I sure do like it for other reasons. It is one cool med.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rick thread:7974